[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Infusion site "fat" deposits ?

At 08:13 PM 11/27/02 -0600, you wrote:
 >How does one minimize the buildup of the "fat" nodules at the infusion
 >set sites? Short of changing locations more often and/or simply keeping
 >away from that portion of the stomach for quite some time. How long does
 >it take for the nodules to go away (if they ever do)?

I believe what you're talking about is lipohypertrophy.  This is caused by 
infusing insulin into the same site without allowing it to heal completely 
in between infusions.  The solution, as I'm sure you don't want to hear, is 
to change locations more often or to stop infusing into sites that exhibit 
that problem for a few months.

I can't predict how long it will take for the nodules to go away, but I 
will predict, given my experience, that the longer you overuse the site, 
the longer the nodules will last.

I gave myself injections in my stomach and arms almost exclusively for 
about 25 years and I had built up some pretty good nodules in both 
areas  After 8 years of pumping in various places, I still run into trouble 
in my abdomen on occasion--but that might also be due to the stretch marks 
I earned from my 2 enormously successful pregnancies. (Yeah!)

In short, rotate your sites!  The medical professionals tell you to do it 
for a reason and it's not that hard to do.  Try your arn, hip, or thigh, 
for example.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml